World Rural Health Conference
Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 4892
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2019  |  Volume : 8  |  Issue : 8  |  Page : 2732-2734

Recurrent cranio-oculo-facial diabetic complication


Department of General Medicine, All India Institute of Medical Sciences, Bhubaneswar, Odisha, India

Correspondence Address:
Dr. Anupam Dey
Department of General Medicine, Academic Block RN-422, All India Institute of Medical Sciences, Sijua, Bhubaneswar - 751 019, Odisha
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jfmpc.jfmpc_476_19

Rights and Permissions

Diabetic cranial neuropathy is one of the important complications of diabetes with up to 10-fold increase in incidence. It usually affects 3rd, 4th, and 6th cranial nerves. Recurrent cranial neuropathy is lesser reported, and its incidence is not very clear. Course is usually benign with spontaneous remission within months. A 47-years diabetic male presented with acute onset diplopia and right sided ptosis with history of 3 previous episodes of sudden facio-ocular complications of diabetes over a period of 5 years all of which had improved completely over 6 to 8 weeks. On examination he was found to have right-sided pupil sparing 3rd cranial nerve palsy. Visual acuity was normal. Examination of fundus showed early nonproliferative diabetic retinopathy changes. Motor, sensory system, bladder, and bowel were normal. Blood tests revealed FBS 133 mg%, PPBS 333 mg%, HbA1C 8.8, Creatinine 1.8 mg%, normal electrolytes, and LFT. CSF study showed 4 cells with Protein 68 mg% and Sugar 83 mg%. CT scan of the brain showed normal brain parenchyma. MRI of brain did not reveal any acute infarct or mass lesion and visualized cranial nerves were normal. Other work ups were negative. His sugars were controlled with oral antidiabetic drugs. Patient improved with oral steroids.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed57    
    Printed0    
    Emailed0    
    PDF Downloaded12    
    Comments [Add]    

Recommend this journal